Alert archive / Georgia / Red Flag Warnings in 2007
Red Flag Warning 73, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 17, 2007, 2:57 PM EDT for 10 counties in Georgia; 6 counties in Florida. It took effect at May 18, 2007, 2:43 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2007, 2:57 PM EDT (18:57 UTC)
- In effect from
- May 18, 2007, 2:43 AM EDT
- Expired
- May 18, 2007, 7:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 171857 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 257 PM EDT THU MAY 17 2007 FLZ020>025-030>032-035>037-040-181030- /O.UPG.KJAX.FW.A.0077.070518T1600Z-070518T2300Z/ /O.NEW.KJAX.FW.W.0073.070518T1600Z-070518T2300Z/ /O.NEW.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 257 PM EDT THU MAY 17 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT. IN ADDITION TO DRY SURFACE CONDITIONS...BREEZY NORTHEAST WINDS AROUND 15 MPH CAN BE EXPECTED ESPECIALLY NEAR THE ATLANTIC COAST. LOWER AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SATURDAY WITH MINIMUM VALUES AROUND 25 PERCENT. DURATIONS AT OR BELOW 35 PERCENT WILL LAST FOR APPROXIMATELY 4 TO 7 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ GAZ132>136-149>152-162>164-181030- /O.NEW.KJAX.FW.A.0078.070518T1700Z-070518T2200Z/ /O.NEW.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- 257 PM EDT THU MAY 17 2007 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. ANOTHER FIRE WEATHER WATCH ISSUED FOR SATURDAY AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 25 TO 30 PERCENT ON FRIDAY AFTERNOON. DURATIONS AT OR BELOW 25 PERCENT MAY EXTEND TO ABOUT 4 HOURS SO A FIRE WEATHER WATCH HAS BEEN ISSUED. LOWER AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SATURDAY WITH MINIMUM VALUES AROUND 20 TO 25 PERCENT. DURATIONS AT OR BELOW 25 PERCENT WILL LAST FOR APPROXIMATELY 4 TO 5 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ GAZ153-165-181030- /O.NEW.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ INLAND GLYNN-INLAND CAMDEN- 257 PM EDT THU MAY 17 2007 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. RELATIVE HUMIDITIES ON SATURDAY ARE EXPECTED TO BOTTOM OUT AROUND 25 TO 30 PERCENT. DURATIONS AT OR BELOW 25 PERCENT MAY LAST FOR APPROXIMATELY 3 TO 4 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ ARS
2 follow-up statements
000 WWUS82 KJAX 180643 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 AM EDT FRI MAY 18 2007 GAZ132>136-149>152-162>164-182300- /O.UPG.KJAX.FW.A.0078.070518T1700Z-070518T2200Z/ /O.EXB.KJAX.FW.W.0073.070518T1700Z-070518T2200Z/ /O.CON.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- 243 AM EDT FRI MAY 18 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR LOW RHS... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR LOW RHS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BETWEEN 20 AND 25 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. NORTHEAST WINDS WILL BE AROUND 10 TO 15 MPH. A RED FLAG WARNING IS IN EFFECT. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED AGAIN ON SATURDAY WITH MINIMUM VALUES AROUND 20 TO 25 PERCENT. DURATIONS AT OR BELOW 25 PERCENT WILL LAST FOR APPROXIMATELY 4 TO 6 HOURS. A FIRE WEATHER WATCH REMAINS IN EFFECT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ FLZ020>025-030>032-035>037-040-182300- /O.CON.KJAX.FW.W.0073.070518T1600Z-070518T2300Z/ /O.CON.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 243 AM EDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR LOW RHS AND BREEZY WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR LOW RHS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT. IN ADDITION TO DRY SURFACE CONDITIONS...BREEZY NORTHEAST WINDS AROUND 15 MPH CAN BE EXPECTED ESPECIALLY NEAR THE ATLANTIC COAST. LOWER AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SATURDAY WITH MINIMUM VALUES AROUND 25 PERCENT. DURATIONS AT OR BELOW 35 PERCENT WILL LAST FOR APPROXIMATELY 4 TO 7 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GAZ153-165-182300- /O.CON.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ INLAND GLYNN-INLAND CAMDEN- 243 AM EDT FRI MAY 18 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR LOW RHS... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. RELATIVE HUMIDITIES ON SATURDAY ARE EXPECTED TO FALL TO NEAR 25 PERCENT. FOR APPROXIMATELY 3 TO 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ ENYEDI
000 WWUS82 KJAX 181839 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 PM EDT FRI MAY 18 2007 GAZ132>136-149>152-162>164-182200- /O.CAN.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ /O.CON.KJAX.FW.W.0073.000000T0000Z-070518T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- 239 PM EDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BETWEEN 20 AND 25 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. NORTHEAST WINDS WILL BE AROUND 10 TO 15 MPH. A RED FLAG WARNING IS IN EFFECT. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED AGAIN ON SATURDAY WITH MINIMUM VALUES 25 PERCENT. DURATIONS ARE NOT EXPECTED TO EXCEED 4 HOURS...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ GAZ153-165-181945- /O.CAN.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ INLAND GLYNN-INLAND CAMDEN- 239 PM EDT FRI MAY 18 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELED THE FIRE WEATHER WATCH. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO DROP NEAR 30 TO 35 PERCENT AND ARE NOT EXPECTED TO EXCEED 4 HOUR DURATIONS...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELED. GUSTY WINDS ALONG THE COAST CAN BE EXPECTED TOMORROW AFTERNOON WITH SUSTAINED SPEEDS OF 10 TO 15 MPH. $$ FLZ020>023-030-031-035-036-190645- /O.UPG.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ /O.NEW.KJAX.FW.W.0074.070519T1600Z-070519T2200Z/ /O.CON.KJAX.FW.W.0073.000000T0000Z-070518T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 239 PM EDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT. IN ADDITION TO DRY SURFACE CONDITIONS...BREEZY NORTHEAST WINDS AROUND 15 MPH CAN BE EXPECTED ESPECIALLY NEAR THE ATLANTIC COAST. LOWER AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SATURDAY WITH MINIMUM VALUES AROUND 25 PERCENT. DURATIONS AT OR BELOW 35 PERCENT WILL LAST FOR APPROXIMATELY 4 TO 7 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ FLZ024-025-032-037-040-190645- /O.CON.KJAX.FW.W.0073.000000T0000Z-070518T2300Z/ /O.CON.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 239 PM EDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT. IN ADDITION TO DRY SURFACE CONDITIONS...BREEZY NORTHEAST WINDS AROUND 15 MPH CAN BE EXPECTED ESPECIALLY NEAR THE ATLANTIC COAST. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SATURDAY WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT. DURATIONS WILL BE MARGINAL...THEREFORE THE WATCH HAS NOT YET BEEN UPGRADED TO A WARNING. EXPECTED CONDITIONS WILL BE MONITORED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HURLBUT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 17, 2:53 PM EDT, 4 minutes earlier.
Area forecast discussion, May 17, 2:53 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EDT THU MAY 17 2007
.SHORT TERM...A COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THIS
AFTERNOON AND THIS EVENING. DAYTIME HEATING...DEW POINTS IN THE
LOWER TO MID 60S AND WEAK LIFT FROM THE FRONT HAVE TRIGGERED
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. VIS IMAGERY SHOWS WEST
COAST SEA BREEZE JUST MOVING INTO THE WESTERN PORTIONS OF OUR
CWA...WHILE AN EAST COAST SEA BREEZE HAS FINALLY STARTED TO MOVE
INLAND AS WELL. SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE INTO
THIS EVENING AS THE SEA BREEZES CONVERGE AND MOVE EASTWARD...WHILE
THE FRONTAL BOUNDARY CONTINUES TO PUSH SOUTHWARD.
VEERING WINDS ASSOCIATED WITH THE TROUGH HAVE SHIFTED THE SMOKE
PLUME TODAY WHILE MIXING HAS ALLOWED THIS TO REACH THE SURFACE.
VISIBILITIES NEAR THE GEORGIA AND NORTHERN FLORIDA COASTS HAVE DROPPED
AS LOW AS 3/4 MILE. A WIND SHIFT TO THE NORTH WILL KEEP THIS
PLUME MAINLY OVER FLORIDA FOR TOMORROW...ESPECIALLY IN AREAS
CLOSEST TO THE FIRE NEAR U.S. 441 AND I-10.
BREEZY CONDITIONS ARE EXPECTED ALONG THE COAST TOMORROW. A DRY
FORECAST WILL CONTINUE THROUGH SATURDAY.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL ONCE
AGAIN DOMINATE IN THE EXTENDED WITH DRY CONDITIONS. A NORTHEAST
FLOW BRINGS THE POTENTIAL FOR ISOLATED COASTAL SHOWERS...OTHERWISE
THE NEXT BEST CHANCE OF RAIN LOOKS TO BE THURSDAY OR FRIDAY.
&&
.MARINE...LIGHT AND VARIABLE FLOW WILL SHIFT TO NORTH TO NORTHEAST
LATE TONIGHT FOLLOWING FRONTAL PASSAGE. SCEC CONDS EXPECTED FOR
FRIDAY AS HIGH PRESSURE GRADIENT INCREASES.
&&
.FIRE WEATHER...RED FLAG WARNING WILL BE ISSUED FOR FL ZONES ON
FRIDAY WITH MORE MARGINAL CASE FOR SE GA SO WILL ISSUE A WATCH.
WINDS MAY ALSO INITIATE RED FLAG CONDS ON FRI BUT HIGHEST WINDS WILL
BE NEAR THE ERN HALF OF THE FL ZONES WHERE GRADIENT WILL BE STRONGER.
LOWER RH ANTICIPATED FOR SATURDAY AFTERNOON AS HIGH PRESSURE BUILDS
IN FROM THE N. HAVE ISSUED A WATCH FOR MOST OF THE CWA.
&&
.AVIATION...SMOKE AFFECTING MOST OF THE TAF SITES WITH JAX HAVING GONE
DOWN INTO THE IFR CONDS FOR THE PAST SEVERAL HOURS. SSI HAS IMPROVED
TO MVFR AND EXPECTED TO REMAIN THAT WAY OUTSIDE OF ANY CONVECTION.
HAVE TEMPO FOR TSRA OVER THE NEXT FEW HOURS AND THEN VCSH LATER
TONIGHT. IMPROVED CIGS AND VIS EXPECTED BY 12Z SAT ON NLY FLOW
ALTHOUGH SMOKE STILL POSSIBLE AT JAX/CRG/GNV SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 82 51 80 / 10 0 0 0
SSI 65 78 61 75 / 30 0 0 0
JAX 62 81 56 79 / 30 0 0 0
SGJ 65 78 63 77 / 40 0 0 0
GNV 62 84 56 83 / 20 0 0 0
OCF 63 85 56 83 / 30 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-
SUWANNEE-UNION.
RED FLAG WARNING FROM 12 PM TO 7 PM EDT FRIDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-SUWANNEE-UNION.
GA...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-PIERCE-
WARE-WAYNE.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
HURLBUT/SHASHY/KERNSHazardous weather outlook, May 17, 10:36 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1036 AM EDT THU MAY 17 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-180900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1036 AM EDT THU MAY 17 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... ...LARGE WILDFIRES CONTINUE ACROSS PARTS OF THE AREA... .THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE FORECAST AREA. THE STRONGEST ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTHEAST FLORIDA WITH SMALL HAIL AND STRONG WIND GUSTS POSSIBLE. THUNDERSTORM ACTIVITY WILL PUSH OFFSHORE TONIGHT AND END BY EARLY FRIDAY MORNING OVER THE COASTAL WATERS. STORMS WILL MOVE TO THE EAST AND SOUTHEAST AROUND 10 TO 15 MPH. .WILDFIRE AND DENSE SMOKE IMPACT... LARGE WILDFIRES CONTINUE ACROSS THE REGION. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS WITH THICK SMOKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WILDFIRE AND SMOKE IMPACTS ARE EXPECTED THROUGH MUCH OF THE PERIOD. DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST DUE TO A DRIER AIRMASS OVER THE REGION FROM FRIDAY THROUGH THE WEEKEND AND RED FLAG WARNINGS WILL LIKELY BE IN EFFECT OVER PORTIONS OF THE AREA. A MODERATE RISK OF RIP CURRENTS IS EXPECTED FRIDAY THROUGH THE WEEKEND AS NORTHEAST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/SHASHY
In the hours before
Special weather statement, May 17, 10:30 AM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT THU MAY 17 2007 AMZ450-452-470-472-FLZ023>025-030>033-GAZ136-150>154-164>166-171630- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-BAKER-BRADFORD- BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-DUVAL- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-GLYNN (COASTAL)- GLYNN (INLAND)-NASSAU-PIERCE-ST JOHNS-UNION-WARE-WAYNE- 1030 AM EDT THU MAY 17 2007 ...AREAS OF DENSE SMOKE WILL CONTINUE TO DRIFT EAST TO SOUTHEAST FROM THE ONGOING WILDFIRES... AREAS OF DENSE SMOKE ARE AFFECTING PORTIONS OF SOUTHEAST GEORGIA AND THE COASTAL WATERS THIS MORNING. WIDESPREAD REDUCED VISIBILITIES ARE EXPECTED WITH THE WORST VISIBILITIES LIKELY FROM NORTH OF JACKSONVILLE INTO COASTAL SOUTHEAST GEORGIA. A FEW LOCATIONS HAVE REPORTED VISIBILITIES BRIEFLY DOWN TO A QUARTER OF MILE OVER GLYNN AND CAMDEN COUNTIES. COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES. PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. ARS
Special weather statement, May 17, 12:50 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1250 PM EDT THU MAY 17 2007 AMZ450-452-454-470-472-474-FLZ023>025-030>033-036>038-GAZ136-150>154- 164>166-172200- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-BAKER-BRADFORD- BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-DUVAL- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER- GLYNN (COASTAL)-GLYNN (INLAND)-NASSAU-PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-UNION-WARE- WAYNE- 1250 PM EDT THU MAY 17 2007 ...AREAS OF DENSE SMOKE WILL CONTINUE THROUGH THIS EVENING... AREAS OF DENSE SMOKE FROM THE ONGOING WILDFIRES ARE AFFECTING PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA AS WELL AS THE COASTAL WATERS. WIDESPREAD REDUCED VISIBILITIES ARE EXPECTED WITH THE WORST VISIBILITIES LIKELY FROM IN THE JACKSONVILLE METRO AREA INTO COASTAL SOUTHEAST GEORGIA. A FEW LOCATIONS HAVE REPORTED VISIBILITIES BRIEFLY DOWN TO A QUARTER OF MILE OVER GLYNN AND CAMDEN COUNTIES. COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES. PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:15 PM EDT | Dense Smoke Advisory | JAX | 13 hr | |
| May 17, 2:57 PM EDT | Fire Weather Watch | JAX | Appling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more | 12 hr |
| May 17, 2:57 PM EDT | Fire Weather Watch | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 37 hr |
| May 17, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 45 min |
| May 17, 5:50 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 40 min |
Nearby
Red Flag Warnings in Georgia, 2007Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.